MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Diarrhea (1811)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the xenmatrix ab graft may have caused or contributed to the abdominal pain and diarrhea.This is a patient with a complicated medical / surgical history which includes laparoscopic colectomy, lysis of adhesions, rigid sigmoidoscopy and ileorectal anastomosis, colectomy and ileorectal anastomosis, and a loop ileostomy takedown and primary small bowel anastomosis, in the area of the repair.The clinician has assessed this adverse event as possibly related to the study device and possibly related to procedure.It is also possible that the adverse event is related to a patient comorbidity and not the study device.No action was taken with the study device and the adverse event is reported to have resolved.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be reported, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study had experienced pain and diarrhea.On (b)(6) 2017 - the patient underwent a primary incisional infraumbilical hernia repair with implant of the xenmatrix ab graft.Intraperitoneal without component separation technique was used.The xenmatrix ab graft was not trimmed and a 5mm graft overlap was maintained around the hernia defect.On (b)(6) 2018 - the patient was assessed to have a clear and clean incision, no erythema and no recurrent hernia.On (b)(6) 2018 - the patient was assessed to have a well healed incision and no evidence of a hernia.On (b)(6) 2018 - the patient was hospitalized for abdominal pain and diarrhea.She was given iv fluids and pain medication.On (b)(6) 2018 - the patient was discharged with a status of recovered / resolved.This event has been assessed by the clinician as severe, possibly related to the study device and possibly related to be implant procedure.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7793820
Report Number1213643-2018-02811
Device Sequence Number1143297
Product Code PIJ
UDI-Device Identifier00801741074226
UDI-Public(01)00801741074226
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number1151015
Device Lot NumberHUBR0416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight73